Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 19, 2000, 1:39 PM EDT for Letcher County, Kentucky. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2000, 1:39 PM EDT (17:39 UTC)
- Expired
- May 19, 2000, 2:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Letcher County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
834 WUUS53 KJKL 191739 SVRJKL TTAA00 KJKL 191739 KYC133-191845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 139 PM EDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY * UNTIL 245 PM EDT * AT 139 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF COLSON...OR ABOUT 7 MILES SOUTHEAST OF HINDMAN...MOVING EAST AT 40 MPH. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:35 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 19, 10:35 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1035 AM EDT FRI MAY 19 2000 14Z SFC ANALYSIS SHOWS WEAK LOW PRESSURE OVER CENTRAL OHIO WITH A COLD FRONT DRAPED SOUTHWEST TO CENTRAL ARKANSAS. TO THE EAST THE BOUNDARY MEANDERS NORTH TO PITTSBURGH AND THEN BACK SOUTH TO ANOTHER WEAK LOW ON THE DELAWARE/MARYLAND PENINSULA. ON RADAR ISOLATED TO SCATTERED THUNDERSTORMS ARE RUNNING WELL AHEAD OF THE FRONT ACROSS NORTHERN KENTUCKY AND INTO WEST VIRGINIA. EXPECT THIS ACTIVITY TO INCREASE AS THE DAY WEARS ON AND THE FRONT PRESSES CLOSER. PLENTIFUL CLOUDS ARE KEEPING TEMPERATURES IN CHECK AT THE MOMENT...BUT A LULL FOLLOWING THIS FIRST WAVE MAY ALLOW MORE SUNSHINE ACROSS THE SOUTH NECESSITATING HIGHER HIGHS...WHILE ALSO INCREASING POTENTIAL FOR STRONG TO MARGINALLY SEVERE THUNDERSTORMS. THE LATEST FORECAST MODEL SOUNDINGS YIELD CAPES TO NEAR 3000 J/KG AND LIS TO MINUS 5 BY EVENING. WILL UPDATE THE FORECAST CLOSER TO NOON TO FINE TUNE THE AFTERNOON PRECIPITATION AND RAISE TEMPERATURES IF NECESSARY. .JKL...NONE. GREIF
In the hours before
Local storm report, May 19, 1:18 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1218 PM EST FRI MAY 19 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1209 PM HAZARD KY .88 INCH HAIL
05/19/00 PERRY REPORTED BY EMERGENCY
MANAGEMENT. EVENT
DURATION 1 MINUTE.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:58 PM EDT | Severe Thunderstorm Warning | JKL | Perry | 62 min |
| May 19, 1:14 PM EDT | Severe Thunderstorm Warning | JKL | Knott | 61 min |
| May 19, 1:46 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 59 min |
| May 19, 1:50 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 55 min |
| May 19, 2:15 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 60 min |
| May 19, 2:34 PM EDT | Severe Thunderstorm Warning | JKL | Perry | 56 min |
| May 19, 2:48 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 57 min |
| May 19, 2:53 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 67 min |
| May 19, 3:06 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 54 min |
| May 19, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 27 min |
| May 19, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.